Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 69, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 22, 2001, 6:01 PM CDT for Eastland County, Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 22, 2001, 6:01 PM CDT (23:01 UTC)
- Expired
- Apr 22, 2001, 6:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Eastland County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 6:45 PM CDT | Hail 1 | Forestburg, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 866 J/kg
- Mixed-layer CIN
- -398 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 222302 SVRFTW TXC133-222345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 601 PM CDT SUN APR 22 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTLAND COUNTY IN NORTH CENTRAL TEXAS * UNTIL 645 PM CDT * AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER EASTLAND...MOVING NORTHEAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE CISCO AND RANGER. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 3235 9906 3214 9893 3244 9856 3254 987l4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:08 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Apr 22, 2:08 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 208 PM CDT SUN APR 22 2001 CAP...CAP...AND MORE CAP. MAIN ENERGY STILL LOOKS TO MOVE NORTH OF OUR FA TONIGHT...WHILE DRY LINE AND COLD FRONT SWEEP IN. STRONG INSTABILITIES...CAPES AROUND 2000 J/KG AND HIGH HELICITIES... COUPLED WITH VERY STRONG SOUTHERLY FLOW ALL ARE FAVORABLE FOR SEVERE THUNDERSTORMS. STILL...18Z SOUNDINGS SHOW THE CAP HAS WEAKENED A LITTLE...BUT IT CONTINUES TO BE STRONG. SO...THAT RETURNS US TO THE BEGINNING...WILL THE CAP BREAK LIKE THE ETA SUGGEST. RIGHT ENTRANCE REGION OF 100KT JET PROGGED TO COME ACROSS THIS EVENING AND THIS MAY BE ENOUGH TO ERODE THE INVERSION AND LET A FEW STORMS BREAK THROUGH. ASSUMING STORMS WILL BREAK...THEY SHOULD EVOLVE INTO A LINE THAT SLOWS AS IT PUSHES EAST. THIS...COULD LEAD TO SOME LOCALLY HEAVY RAINFALL...BUT NOT ENOUGH AT THIS TIME TO WARRANT ISSUING A FLASH FLOOD WATCH. WILL USE LAST MINUTE SATELLITE DATA TO FORM POPS FOR THIS EVENING/TONIGHT. RAIN AND STORMS MAY LINGER ACROSS FAR SOUTHEASTERN ZONES TOMORROW MORNING...OTHERWISE...HIGH BUILDS IN AND CLEARS THINGS OUT FOR TOMORROW. FWC MOS LOOKS IN THE BALLPARK. IN THE EXTENDED...RIDGE IN THE WEST KEEPS THINGS ON THE DRY SIDE... WITH A WARMING TREND FOR THE END OF THE WEEK. 80 DFW 59/72/50/75 7100 ACT 60/74/50/75 7200 .FWD...CONTINUE WIND ADVISORY THROUGH THIS EVENING ALL ZONES.
In the hours before
Special weather statement, Apr 22, 12:06 PM CDT, 5 hours 55 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-230300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1206 PM CDT SUN APR 22 2001 ...THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT TO THE NORTH AND WEST OF A LINE FROM PARIS TO BROWNWOOD. THIS INCLUDES THE DALLAS-FORT WORTH METROPLEX. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT FOR THE REMAINDER OF NORTH TEXAS. A STRONG UPPER LEVEL TROUGH OVER THE SOUTHERN ROCKIES WILL MOVE RAPIDLY NORTHEAST THIS AFTERNOON. WARM MOIST AND VERY UNSTABLE AIR HAS SPREAD NORTHWARD ACROSS MUCH OF THE SOUTHERN PLAINS AHEAD OF THE SYSTEM. ALTHOUGH A STRONG CAPPING INVERSION WILL PERSIST THROUGH AT LEAST EARLY AFTERNOON...LARGE SCALE VERTICAL MOTION ASSOCIATED WITH THE VIGOROUS UPPER SYSTEM...AND CONVERGENCE ALONG THE DRYLINE...WILL ALLOW STORMS TO INCREASE IN COVERAGE AND INTENSITY OVER WESTERN SECTIONS OF NORTH TEXAS BY LATE AFTERNOON. THUNDERSTORMS WILL LIKELY FORM INTO A SQUALL LINE WITH DAMAGING WINDS AND SOME HAIL THE MOST LIKELY THREATS. HOWEVER...VERTICAL SHEAR IS EXPECTED TO REMAIN RATHER STRONG...SO THERE IS SOME POTENTIAL FOR ISOLATED TORNADIC SUPERCELLS TO DEVELOP...ESPECIALLY IN THE MODERATE RISK AREA. EMERGENCY MANAGERS ARE URGED TO MONITOR THE SITUATION THROUGHOUT THE AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BECOME NECESSARY WEST OF A GAINESVILLE TO BRECKENRIDGE LINE BY 3 PM...IN THE DALLAS- FORT WORTH METROPLEX AROUND 6 PM...AND THE REMAINDER OF NORTH TEXAS AFTER 10 PM. ...WIND... A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS THIS AFTERNOON AND EVENING. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS ABOVE 40 MPH ARE EXPECTED. THE WIND WILL MAKE OPEN WATERS ON AREA LAKES ROUGH AND CHOPPY...SO BOATERS SHOULD REMAIN IN PROTECTED AREAS. 9
Special weather statement, Apr 22, 3:23 PM CDT, 2 hours 38 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-230300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 323 PM CDT SUN APR 22 2001 THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT FOR ALL OF NORTH TEXAS INCLUDING...THE DALLAS FORT WORTH METROPLEX AND WACO. A STRONG UPPER LEVEL TROUGH OVER THE SOUTHERN ROCKIES WILL MOVE RAPIDLY NORTHEAST ACROSS THE PLAINS THIS EVENING. WARM...MOIST AND VERY UNSTABLE AIR HAS SPREAD NORTHWARD ACROSS MUCH OF TEXAS AHEAD OF THE SYSTEM. A STRONG CAP...OR WARM LAYER IN MID LEVELS OF THE ATMOSPHERE...HAS PREVENTED STRONG THUNDERSTORM DEVELOPMENT THUS FAR. HOWEVER...VERTICAL MOTION ASSOCIATED WITH THE VIGOROUS UPPER SYSTEM...AND CONVERGENCE ALONG THE DRYLINE...WILL ALLOW STORMS TO INCREASE IN COVERAGE AND INTENSITY OVER WESTERN SECTIONS OF NORTH TEXAS THIS EVENING. THUNDERSTORMS WILL LIKELY FORM INTO A SQUALL LINE WITH DAMAGING WINDS AND SOME HAIL THE MOST LIKELY THREATS. HOWEVER...VERTICAL WIND SHEAR IS EXPECTED TO REMAIN MODERATELY STRONG...SO THERE IS SOME POTENTIAL FOR AN ISOLATED TORNADIC SUPERCELL TO DEVELOP. THE GREATEST THREAT WILL BE IN THE AREA NORTH OF INTERSTATE 20. EMERGENCY MANAGERS ARE URGED TO MONITOR THE SITUATION THROUGHOUT THE EVENING. SPOTTER ACTIVATION MAY BECOME NECESSARY EARLY THIS EVENING NORTH AND WEST OF THE METROPLEX...AND ACROSS THE REMAINDER OF NORTH TEXAS BY 9 PM. WIND... A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS THIS EVENING. SOUTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED. THE WIND WILL MAKE OPEN WATERS ON AREA LAKES ROUGH AND CHOPPY...SO BOATERS SHOULD REMAIN IN PROTECTED AREAS. WINDS WILL DIMINISH OVERNIGHT. 9
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 5:02 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 43 min |
| Apr 22, 5:24 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 66 min |
| Apr 22, 5:52 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 53 min |
| Apr 22, 6:22 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 38 min |
| Apr 22, 6:35 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 55 min |
| Apr 22, 6:43 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 32 min |
| Apr 22, 6:55 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.